MAUDE Adverse Event Report: PSS SYSTEM; SCREWDRIVER

PSS SYSTEM; SCREWDRIVER
Model Number 00-9002
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; office manager.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2021 utilizing the s-lok posterior lumbar pedicle screw system.When attempting to insert a 8.5mm x 50mm s-lok polyaxial screw the tip of the polyaxial screwdriver locking (00-9002) broke off in the head of the screw.The screw was removed and replaced and the procedure was completed without further issue.
 
Event or Problem Description
It was reported that a revision procedure to remove and replace another company's product was performed on (b)(6), 2021, utilizing the s-lok posterior lumbar pedicle screw system.During the procedure all the pedicle screws had been placed, tabs broken off and locking caps were being inserted and final tightened.When attempting to final tighten the last lock screw it cross threaded and stripped.The pedicle screw then had to be removed due to damage to the tulip threads and upon attempted removal, the tip of the polyaxial screwdriver locking (00-9002) broke off.The head of the screw was then cut off and the screw shank was removed successfully.Another screw was placed without further issue utilizing the second driver readily available in the set.There was a delay of twenty (20) minutes because of the broken driver.No patient injury was reported.
 
Additional Manufacturer Narrative
H3 device evaluation - both the fractured screwdriver and screw containing the broken screwdriver tip were returned.However, contrary to the information provided, the head of the screw was not cut off.Visibly, the fracture region of the screwdriver shows signs of torsional sheer.Given the age of the device, 10+ years, this particular driver greatly exceeded its expected service life cycle.For this reason, no corrective action is recommended at this time.Review of device history records found (b)(4) pieces of lot 1988ti were released for distribution on 12/20/2010 with no deviation or anomalies.Complaint history review did not reveal a trend for reports of this nature for the reported part number.

Brand Name
PSS SYSTEM
Common Device Name
SCREWDRIVER
MDR Report Key12636264
Report Number3005739886-2021-00052
Device Sequence Number1140504
Product Code HXX
UDI-Device Identifier00840019925594
UDI-Public00840019925594
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00-9002
Device Catalogue Number00-9002
Device Lot Number1988TI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;